Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Has anyone ever gotten away with not taking birth control while on accutane? Does the blood work detect whether or not you are on it?

Let me explain,

stopping yaz for other complications is what set me off balance to th point to where I now have severe cystic acne and have to take accutane if i want normal looking skin. I had a lot of health complications with yaz as well as the severe acne I am now experiencing. I tried ortho tri cyclen for one month several months ago when i first was offered accutane, but never started accutane because of side effects, including acne, from that month.

I have a lot more anxiety about taking birth control than accutane.

Anyone else ever in a similar position? I heard of one girl who got a bc perscription but never actually took it while on accutane... anyone else cheat?

basically.. just don't get pregnant. do what you gotta do. all the bureaucracy is in place to try to prevent stupid people from having babies, but the rest of us can figure out how not have babies ourselves (i for one have been doing it.. or rather not doing it.. for years.)

you can put "abstinence" and "condom" as your two forms (ridiculous i know). theres plenty of non hormonal BC options, talk to your doctor.

personally, i think IPLEDGE is RIDICULOUS and unnecessary! its only there because of a few stupid people. the form should just say "if i'm dumb enough to get preggo, i will abort the fetus."

Share this post


Link to post
Share on other sites
Has anyone ever gotten away with not taking birth control while on accutane? Does the blood work detect whether or not you are on it?

Let me explain,

stopping yaz for other complications is what set me off balance to th point to where I now have severe cystic acne and have to take accutane if i want normal looking skin. I had a lot of health complications with yaz as well as the severe acne I am now experiencing. I tried ortho tri cyclen for one month several months ago when i first was offered accutane, but never started accutane because of side effects, including acne, from that month.

I have a lot more anxiety about taking birth control than accutane.

Anyone else ever in a similar position? I heard of one girl who got a bc perscription but never actually took it while on accutane... anyone else cheat?

I personally haven't cheated, but may end up stopping b/c I've been on yaz for 3 months now (and accutane for 1 day only) and my hair seems to be falling out more than usual when i shower. I already have really fine hair, so I'm going to keep an eye on it. If it gets bad, i'll change.

No, your monthly blood test doesn't show whether or not you're on birth control pills. Just be extra careful to not get pregnant.

Share this post


Link to post
Share on other sites

Well - I was supposed to be on birth control, but that stuff really fucked up my system a few years back, so I got the prescription filled out and everything but just never took it. And it doesn't show up on your blood tests.

Share this post


Link to post
Share on other sites

Hi there,

I can understand why women would prefer not to do BC pill, since it is probably the very reason why a lot of women are on accutane to begin with...incl myself. So, I empathise. I was in the same boat.

Surely, the "i pledge" has other means of contraception other than bc pill that will allow you to avoid bc pill?

I'd definitely try to avoid it if possible. Sure your skin may clear up with BC pill and accutane combination, but how do you know which treatment is the reason for your skin clearing? 6 months after treatment you may start spotting again...and it may be the BC pill affecting your hormonal/endocrine system.

Too many women are struggling with coming off BC pill. They start getting cystic acne around the jawline area about 3 months after stopping BC pill. This is such a common occurrance. So, why do doctors/the medical fraternity still treat acne with BC pill.? I really don't understand it. Why attempt to treat acne with synthetic hormones? What happens when you stop taking the synthetic hormones? Its probably like puberty all over again. Our bodies have to learn to adjust to making hormones again. And our skin starts to flair up. And then their skin is irreversibly damaged and are forced to using accutane to gain control again or be dependant on BC pill forever.

Good luck and it will be interesting to know if you have other avenues available to you.

Rumraisin

Edited by rumraisin19

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×